A 35-year-old man found by firefighters has had a cardiac arrest. He presented with a Glasgow Coma Scale (GCS) score of 6 and symmetrical miosis in both eyes. Naloxone 4 mg is administered, which causes him to wake up. Paramedics then bring him to the emergency department for monitoring. It's difficult to get information from the patient because he is agitated, insulting healthcare staff, and demanding to be discharged against medical advice. Skin examination reveals track marks on his forearms.
His companion explains that she found him sprawled across his bed, unconscious. According to her, the only things in his medical history are alcohol dependence, from which he has been weaned, and an anxiety–depressive disorder, which has been successfully treated.
The patient is afebrile, and the clinical exam is normal except for bradypnea (6 breaths/minute). ECG showed no abnormalities.
Medscape © 2022 WebMD, LLC
Any views expressed above are the author's own and do not necessarily reflect the views of WebMD or Medscape.
Cite this: Guillaume Davido. Case Report: Cardiac Arrest in a Man Who Has Overdosed - Medscape - Mar 09, 2022.